Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone

Situation: Second course of accutane (60mg), male (just turned 21 yrs old), extremely greasy face, mild-moderate acne.

I'm on day 70 of my second course and things seem to be getting better (*touches wood*) but I've got a few questions if anyone can help.

I seen my dermatologist a few weeks back and i found out that i am on a 4 month plan (He said he might bump me up abit nearer the end so maybe last few weeks i'll be on 80mg a day) but i am worried that this is too short of a plan and i want this to be my last attempt at accutane.. i don't want a third plan. My cumulative dosage at the end would be around 110mg/kg, should i ask to extend another month which would give me a dosage of 130mg/kg.

Also im currently just washing my face with water then patting it dry with a towel compared to washing with Cetaphil Gentle Face-wash and this seems to be working better i don't know if its the accutane working or just washing with water that is helping. I understand there will be bad bacteria on my face and just water won't remove it and i'm afraid if i don't use a face wash more unwanted spots will appear? The reason why i decided to switch to just water was because the Face-Wash felt like it was drying my skin out even more.

I've paid for this second course of Accutane privately and im well over the £1000 mark so surely if i ask for another month and explain that i want a extra month just to ensure i finally get rid of acne?

Also is it better to take all your pills at the same time or would it be better to have a constant flow and take the tablets spread out the day?

If anyone could help it would be highly appreciated.

Thank You

Keep Smilin'

Edited by james1946
Link to post
Share on other sites

Hello everyone

Situation: Second course of accutane (60mg), male (just turned 21 yrs old), extremely greasy face, mild-moderate acne.

I'm on day 70 of my second course and things seem to be getting better (*touches wood*) but I've got a few questions if anyone can help.

I seen my dermatologist a few weeks back and i found out that i am on a 4 month plan (He said he might bump me up abit nearer the end so maybe last few weeks i'll be on 80mg a day) but i am worried that this is too short of a plan and i want this to be my last attempt at accutane.. i don't want a third plan. My cumulative dosage at the end would be around 110mg/kg, should i ask to extend another month which would give me a dosage of 130mg/kg.

Also im currently just washing my face with water then patting it dry with a towel compared to washing with Cetaphil Gentle Face-wash and this seems to be working better i don't know if its the accutane working or just washing with water that is helping. I understand there will be bad bacteria on my face and just water won't remove it and i'm afraid if i don't use a face wash more unwanted spots will appear? The reason why i decided to switch to just water was because the Face-Wash felt like it was drying my skin out even more.

I've paid for this second course of Accutane privately and im well over the £1000 mark so surely if i ask for another month and explain that i want a extra month just to ensure i finally get rid of acne?

Also is it better to take all your pills at the same time or would it be better to have a constant flow and take the tablets spread out the day?

If anyone could help it would be highly appreciated.

Thank You

Keep Smilin'

I don't see any problem by asking to stay on the medication for another month, as long as you keep getting the blood work done. It won't hurt to ask your dermatologist.

If you are worried about not using a cleanser, maybe use a gentle toner after just using water. That way you would be at least removing some dirt/oil and what not. Or ask your dermatologist for what cleanser he recommends. Since you are on day 70 of your treatment, I don't really think you would break out severely due to not washing your skin with a cleanser. Listen to what your skin is telling you and keep at it, even if using water is the only thing you can really use. Eventually the dryness won't be as severe, and you can go back to using the cleanser. For the dryness, make sure to keep moisturizing!

If you are directed to take 2 accutane capsules a day, you definitely need to take one in the morning and one at night. Don't take them both at once.

I hope you're aware that you maybe not be free of acne once your course is over. You might still get the occasional pimple - don't consider it "acne" though.

Goodluck to you, and I hope this time accutane works for you once and for all!

Edited by tfios22
Link to post
Share on other sites

"I hope you're aware that you maybe not be free of acne once your course is over. You might still get the occasional pimple - don't consider it "acne" though."

I understand this may be the case, but i've read that people have been clear 100% for a very long time so i'm just keeping some faith that this might happen to me, fingers crossed.

Also is anyone aware if it will be okay to take vitamins alongside accutane. I understand you cant take vitamin A. But what about Zinc, Vitamin E and D?

Thanks

Link to post
Share on other sites

Zinc, vit d and e are fine.

Unless it says on the bottle, to take twice a day, you can take it all at once.

The main thing with this drug is to push the amount thru and then you're done.

I'm not sure there's been evidence to show benefit of exceeding the dose, or taking it past the recommended amount.

There IS however, alot of us who take small amounts indefinitely after completing a course, to keep oiliness away.

My derm has already approved this for me and I'm not even half way done.

It works great and can be great insurance policy.

Females in child-bearing range aren't candidates for long term/low dose, due to birth defects.

I'm female but past that time in life, so I'm definitely going to do it!

Link to post
Share on other sites

With taking small amounts do you still get the initial breakout and things? Does taking a small amount keep spots from appearing too? and what do you class as a "long term"?

Thanks

Link to post
Share on other sites

In Europe, about 15 years ago, they experimented and found out that you can get the same results with less side effects, if patients are treated for a year with a lower dose instead of pushing it all through in 4 or 6 months.

The decision depends on the dermatologist.

With the European model, IB is usually less and therefore less scarring, the side effects go down to virtually nothing and the end results are the same.

The USA model gets people done faster, with fewer tests and office visits and the BIG one is, it shortens the length of time women are on it, and the chances that a pregnancy will be affected by the treatment.

For myself, at 130lbs, 40mgs was a medium dose and 80mgs would be high.

Now Im on 10mgs but I could go to 20mgs and it would still be considered low.

People that weigh more, would adjust the dose, of course.

After completing a course, some people opt to take Accutane indefinitely, maybe 10mgs, twice weekly, for excessive oily skin.

I didn't need it the first time, but I will consider it at the end if my skin is still oily.

This after course therapy isn't always offered to females who are in the child-bearing range due to severe birth defects, should she become pregnant.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×